Announcement

Collapse
No announcement yet.

I'm afraid I'm wasting my money....

Collapse
X
 
  • Filter
  • Time
  • Show
Clear All
new posts

  • ICNDonna
    replied
    I should have mentioned in my post about benadryl that, in addition to being a good sleep aid, it is also helpful in dealing with such things as allergies. I keep it on hand at all times.

    Donna

    Leave a comment:


  • dodgewoman
    replied
    Thanks for you comments ladies.

    I don't think something I had back in Jan. would still be making me flare 2months later. I never have noticed much food relation. I use Perleif religously also. I also do no do caffince at all or nuts.

    I was feeling a bit better yesterday. So I am hopefull that the Benadryl is doing something, maybe just a placebo effect so we shall see how today goes on. Thanks for the support.

    Leave a comment:


  • patricia1
    replied
    Sorry to hear you are in a non-stop flare up. Like the others said maybe if the ben. is not helping you, you can try the Atarax. Alot of IC patients get help from this med. Also have you tried Prelief. Its over the counter to help with things you should not have eaten. And like Donna also mentioned, if you have not tried or done the Cysto with Hydro maybe you can think about this. For some IC'ers it does wonders and helps alot with their IC symptoms.

    Leave a comment:


  • amartaingirl
    replied
    something you ate

    it has to be something you ate


    try drinking alot of water
    maybe a glass w/ a tablspn of baking soda in it...

    and think about everything you ate
    my biggest triggers are

    mexican - tacos
    nuts (check your cereal)
    soda
    coffee

    Leave a comment:


  • ICNDonna
    replied
    Actually, the contents of benadryl are identical to those found in many over the counter sleep medications.

    Donna

    Leave a comment:


  • SandyRN
    replied
    "Antihistamines
    Some IC patients use over-the counter Benadryl to aid sleep. Benadryl may be helpful to the bladder because it helps to block mast cell secretion, which stimulates swelling in the tissues of the bladder. (IC patients should not take antihistamines that contain decongestants.)"

    comes from this webpage

    http://www.ic-network.com/iclifestyles/nov02.html

    Leave a comment:


  • SandyRN
    replied
    Originally posted by PhlFx
    Hydroxyzine is the same thing as Atarax. Hydroxyzine is generic for Atarax. I heard they are not making Atarax anymore only the Hydroxyzine. That is good because it cheaper. But the antihistamine in Benadryl will not help the bladder, it may help you sleep.

    .

    That's not necessarily true. I was told to take benadryl because I have problems with restless leg and other sleep issues. The hydroxyzine makes these problems worse. I can definately tell when I've missed my benadryl and it really DOES help some IC patient's out there.

    Leave a comment:


  • PhlFx
    replied
    Atarax

    Hydroxyzine is the same thing as Atarax. Hydroxyzine is generic for Atarax. I heard they are not making Atarax anymore only the Hydroxyzine. That is good because it cheaper. But the antihistamine in Benadryl will not help the bladder, it may help you sleep.

    .

    Leave a comment:


  • vm
    replied
    Maybe the BCP started a flare and it's taking some time for your bladder to recover? I know hormonal changes can sometimes wreak havoc with our bladders.

    I think the hydroxyzine antihistamines have a little different action than Benadryl. If Benadryl doesn't help you might ask your doc about Vistaril or Atarax.

    Leave a comment:


  • dodgewoman
    replied
    Donna~ Nope no procedures. Just took Elmiron and Elavil for 3 months and things started getting better. I do follow the IC diet somewhat, I avoid the 5 main things and stay away from things that I know bother me and take prelief with some meals.

    VM~ Yes, I actually started taking Benadryl Sunday, one pill at betime. Not sure how long I should wait that out to see if it helps. The only thing I started differently was BCP. I started them in October. I stopped them in the middle of Feb. to see if they were the cause of this flare. Not noticing anything yet.

    Leave a comment:


  • vm
    replied
    Have you asked your doc about adding an antihistamine to your regimen? That's something that can make a difference for some folks - maybe you've already tried that.

    Any other changes 2 months ago?

    Leave a comment:


  • ICNDonna
    replied
    Did you have any procedures, like maybe a hydrodistention, before your two year remission? I know I have had as much as two years with little in the way of symptoms following a hydro. If you did, you might want to consider talkin with your uro about doing it again.

    Another thought --- are you following an IC diet? That can be very important.

    I just hope you feel better very soon.

    Sending gentle hugs,
    Donna

    Leave a comment:


  • dodgewoman
    started a topic I'm afraid I'm wasting my money....

    I'm afraid I'm wasting my money....

    My IC was great for nearly two years. Now I have been in this damn flare for almost 2 months now. I'm still on the same meds. My doctor upped my Elavil to 50mg. and I'm trying other OTC things to help. I asked my doc if the meds were not working for me anymore. She said no, some IC patients just have a bump in the road and then go on. Well, this is a HUGE freakin' bump! What gives? I feel like I'm wasting my money on all this medication that is doing jack for me. I'm scared that I will never get back to the remission I was in. I'm scared that the meds have just stopped working. I guess I'm just plain scared to live my life in pain like this again. I'm confused as hell as to what happened to send me into this down ward spiral
Working...
X